In October 1998 I had such unbearable pain in my head that I had to be hospitalized. I was told that there was a swelling in my brain and was diagnosed with toxoplasmosis. That pain is now gone but about four months after I got home I suffered with what was called peripheral neuropathy. My doctor said it's a side effect of HIV. Is there anything I can do to make the numbness in both my feet go away? I have also recently experienced pain in some fingers and am afraid that may be arthritis. Please tell me what I can or should do to make it go away. I am desperate!
The toxoplasmosis and peripheral neuropathy are not related events-- I know you didn't ask that outright but your title seemed to link them.
Peripheral neuropathy can be due to HIV itself but can also be due to medications, such as ddI, ddC, d4T and dapsone. If you are taking any of these, you should discuss an alternative plan of treatment with your doctor, since the sooner you stop taking these drugs that can harm nerves, the sooner you may feel better.
If this is not related to drugs, then there are a number of medicines that can be taken to relieve the pain. I don't think there's anything that fixes the numbness. Please discuss this with your doctor as soon as possible.